Sudden hearing loss due to oxaliplatin use in a patient with colon cancer.


Guvenc M. , Dizdar D., Dizdar S. K. , Okutur S. K. , Demir G.

Journal of chemotherapy (Florence, Italy), cilt.28, ss.341-2, 2016 (SCI İndekslerine Giren Dergi)

  • Cilt numarası: 28 Konu: 4
  • Basım Tarihi: 2016
  • Doi Numarası: 10.1179/1973947815y.0000000023
  • Dergi Adı: Journal of chemotherapy (Florence, Italy)
  • Sayfa Sayısı: ss.341-2

Özet

Oxaliplatin is used to treat advanced colorectal cancer. Platinum-containing chemotherapeutic agents are known to be ototoxic. However, ototoxicity is rare with newer generation platinum-derived agents, such as oxaliplatin. This case report presents a rare case of sudden unilateral sensorineural hearing loss following intravenous (IV) infusion of oxaliplatin in a 64-year-old woman with advanced colon cancer. The hearing loss was severe and did not respond to treatment. To the best of our knowledge, this is the fifth reported case of oxaliplatin ototoxicity. Although oxaliplatin ototoxicity is rare, physicians must be aware of this important adverse effect, and an audiometric evaluation must be performed when necessary. Patients treated with oxaliplatin should be followed closely for early signs and symptoms of hearing loss, and if hearing loss is detected, treatment should be stopped immediately.